Alert archive / North Dakota / Wind Chill Advisories in 2011
Wind Chill Advisory 41, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 1, 2011, 2:48 PM MST for 32 counties in North Dakota. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Feb 1, 2011, 2:48 PM MST (21:48 UTC)
- Expired
- Feb 1, 2011, 5:00 PM MST
- In force
- 2 hr
- Issued by
- NWS Bismarck, ND
All 32 counties
Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Burleigh County, ND, Dickey County, ND, Divide County, ND, Dunn County, ND, Emmons County, ND, Foster County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, Kidder County, ND, LaMoure County, ND, Logan County, ND, McHenry County, ND, McIntosh County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Oliver County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Sheridan County, ND, Slope County, ND, Stark County, ND, Stutsman County, ND, Wells County, ND, Williams County, ND
The radar
The Bismarck radar (KBIS), 72 km from the middle of the area, began a volume at 21:50 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.8 hours before the alert went out and 75 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 732 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -7 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
744 WWUS43 KBIS 012148 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 348 PM CST TUE FEB 1 2011 ...COLD ARCTIC AIR AND DANGEROUS WIND CHILLS WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH WEDNESDAY MORNING... .BITTERLY COLD ARCTIC HIGH PRESSURE WILL SETTLE OVER THE NORTHERN PLAINS THIS EVENING...THEN WILL BUILD SOUTH TONIGHT. FRIGID TEMPERATURES NOW THROUGH WEDNESDAY MORNING WILL CONTINUE TO COMBINE WITH WINDS UP TO 15 MPH TO CREATE AREAS OF DANGEROUS WIND CHILLS FROM 25 BELOW TO AROUND 50 BELOW ACROSS MUCH OF THE STATE TODAY. IF PLANNING TRAVEL...BE SURE TO CARRY A WINTER SURVIVAL KIT...AND CHECK THE LATEST ROAD CONDITIONS. IF YOU BECOME STRANDED DO NOT LEAVE THE SAFETY OF YOUR VEHICLE. WIND CHILLS THIS COLD WILL CAUSE FROSTBITE IN A VERY SHORT PERIOD OF TIME IF PROPER PRECAUTIONS ARE NOT TAKEN. NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-020600- /O.UPG.KBIS.WC.Y.0040.000000T0000Z-110202T1800Z/ /O.NEW.KBIS.WC.W.0002.110202T0000Z-110202T1800Z/ /O.NEW.KBIS.WC.Y.0041.110201T2148Z-110202T0000Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...CENTER... GARRISON...MCCLUSKY...HARVEY...CARRINGTON...BEACH...MEDORA... DICKINSON...MANDAN...BISMARCK...STEELE...JAMESTOWN...MARMARTH... MOTT...ELGIN...BOWMAN...HETTINGER...FORT YATES...LINTON... NAPOLEON...EDGELEY...ASHLEY...OAKES 348 PM CST TUE FEB 1 2011 /248 PM MST TUE FEB 1 2011/ ...WIND CHILL ADVISORY IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS EVENING... ...WIND CHILL WARNING IN EFFECT FROM 6 PM CST /5 PM MST/ THIS EVENING TO NOON CST /11 AM MST/ WEDNESDAY... * EXPECT WIND CHILLS FROM 25 TO NEAR 50 BELOW ZERO AT TIMES TONIGHT AND WEDNESDAY MORNING. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND CHILL WARNING OR ADVISORY MEANS THE COMBINATION OF WIND AND VERY COLD AIR WILL CREATE DANGEROUSLY LOW WIND CHILL VALUES. THIS WILL RESULT IN FROST BITE AND LEAD TO HYPOTHERMIA OR DEATH IF PRECAUTIONS ARE NOT TAKEN. && $$ HW
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 1, 2:38 PM MST, 10 minutes earlier.
Area forecast discussion, Feb 1, 2:38 PM MST, 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 338 PM CST TUE FEB 1 2011 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT... 1052 HIGH FIRMLY ANCHORED OVER EASTERN MONTANA WITH WINDS BEGINNING TO SHIFT TO THE SOUTHWEST AND WEST AS THE HIGH PRESSURE SAGS SOUTH. HOWEVER VERY COLD TEMPERATURES WILL ADVECT FROM CENTER OF HIGH PRESSURE TO WESTERN AND CENTRAL NORTH DAKOTA OVERNIGHT. WITH CLEAR SKIES AND MODERATELY LIGHT WINDS TEMPERATURES WILL AGAIN PLUMMET OVER THE FORECAST AREA. EXPECTING LOWS TO REACH INTO THE -20 DEGREE RANGE WITH WIND FROM 5 TO 15 MPH. THIS WILL CREATE WIND CHILLS FROM 30 TO 50 BELOW ZERO TONIGHT. WIND CHILL ADVISORY OVER WESTERN AND CENTRAL NORTH DAKOTA WILL TRANSITION TO WIND CHILL WARNING AFTER 00Z TONIGHT AND CONTINUE TO 18Z WEDNESDAY MORNING. TEMPERATURES WILL RISE ABOVE ZERO ON WEDNESDAY WITH SOUTHWEST WINDS INCREASING SOME. SOME AREAS OF DRIFTING LIKELY BUT DO NOT EXPECT REDUCTIONS IN VISIBILITY OVER THE REGION. WARM ADVECTION WEDNESDAY EVENING AND OVERNIGHT WILL KEEP MINIMUM TEMPERATURES ABOVE ZERO WEDNESDAY NIGHT. NO PRECIPITATION EXPECTED FOR THE SHORT TERM FORECAST. .LONG TERM...THURSDAY THROUGH TUESDAY NIGHT... LATEST MODEL RUNS DEPICT MAINLY UPPER LEVEL RIDGING OFF THE WEST COAST OF NORTH AMERICA WITH A FAIRLY PERSISTENT UPPER LEVEL LOW OVER NORTHEASTERN CANADA...FARTHER NORTH THAN HUDSON BAY. THIS LARGE-SCALE PATTERN WILL MEAN A NORTHWESTERLY FLOW OF AIR ALOFT OVER NORTH DAKOTA AND THE NORTHERN PLAINS. SEVERAL SHORTWAVES MOVING THROUGH THIS FLOW WILL BE ASSOCIATED WITH PERIODIC CHANCES OF PRECIPITATION. THE FIRST UPPER LEVEL SHORTWAVE REACHES NORTH DAKOTA THURSDAY NIGHT AND EXITS THE REGION BY FRIDAY EVENING. AHEAD OF THE SHORTWAVE TEMPERATURES WILL RISE INTO THE 30S OVER MUCH OF WESTERN AND CENTRAL NORTH DAKOTA...AND THE WARM ADVECTION AHEAD OF IT WILL BRING A CHANCE OF LIGHT SNOW OR FREEZING RAIN TO MAINLY NORTHERN AND EASTERN NORTH DAKOTA. COLD ADVECTION THURSDAY NIGHT BUT NOT ARCTIC IN NATURE...LOOKING AT LOWS THURSDAY NIGHT IN THE TEENS AND LOWER 20S WITH HIGHS FRIDAY BACK UP INTO THE UPPER 20S AND LOWER 30S. THE NEXT SHORTWAVE IS THE FIRST OF SEVERAL IN A SERIES OF IMPULSES MOVING THROUGH THE NORTHWEST FLOW ALOFT. THESE SHORTWAVES ARE ASSOCIATED WITH CHANCES OF SNOW THAT WILL BE IN THE FORECAST FROM FRIDAY NIGHT THROUGH SUNDAY NIGHT. AFTER THIS SERIES OF SHORTWAVES MOVES THROUGH THE UPPER LEVEL FLOW/JET TAKES A DIVE SOUTHWARD AND ALLOWS ARCTIC AIR TO INTRUDE INTO THE REGION AGAIN. LOOKING AT HIGHS SATURDAY IN THE 20S TO LOWER 30S...TEENS ON SUNDAY...THEN HIGHS AROUND/BELOW ZERO MONDAY WITH A SLIGHT RECOVERY OF SINGLE DIGITS ABOVE ZERO FOR TUESDAY. && .AVIATION... CENTER OF ARCTIC HIGH EXTENDED FROM EASTERN MONTANA TO FAR WESTERN NORTH DAKOTA. THE LAST VESTIGES OF MVFR AND LIGHT SNOW HAVE CLEARED THE AREA ALLOWING VFR TO PREVAIL AT ALL TERMINALS. HOWEVER...A FEW LINGERING FEW/SCT CLOUDS BELOW 500 FEET AND HAZE/FOG WITH VISIBILITIES GOING DOWN TO 1 TO 3 MILES AT TIMES FOR VERY SHORT PERIODS POSSIBLE...MAINLY AT KISN AND KDIK NEAR THE CENTER OF THE ARCTIC HIGH. WINDS SHOULD STAY GENERALLY FROM THE WEST AND SOUTHWEST BETWEEN 5 AND 15 KNOTS FOR WESTERN TAF SITES...AND NORTHWEST WINDS AT KBIS AND KJMS THIS AFTERNOON SHOULD BECOME WEST/SOUTHWEST BY 06Z. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL WARNING UNTIL NOON CST /11 AM MST/ WEDNESDAY FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. WIND CHILL ADVISORY UNTIL 6 PM CST /5 PM MST/ THIS EVENING FOR NDZ001>005-009>013-017>023-025-031>037-040>048-050-051. && JVM/BPN/HW
Hazardous weather outlook, Feb 1, 6:08 AM MST, 8 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 708 AM CST TUE FEB 1 2011 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-021315- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 708 AM CST TUE FEB 1 2011 /608 AM MST TUE FEB 1 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA...SOUTHEAST NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT DANGEROUS WIND CHILLS OF 25 BELOW TO NEAR 50 BELOW ZERO WILL CONTINUE TO IMPACT THE NORTHERN PLAINS THROUGH TONIGHT AND INTO WEDNESDAY MORNING. SEE WWW.NOAA.GOV/BIS FOR ADDITIONAL DETAILS. INCREASING WESTERLY WINDS TONIGHT MAY RESULT IN AREAS OF BLOWING AND DRIFTING SNOW...ESPECIALLY ACROSS THE NORTH. WHILE VISIBILITIES ARE NOT EXPECTED TO BE IMPACTED...DRIFTING ON AREA ROADS MAY CREATE TRAVEL HAZARDS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY VERY COLD AIR WILL REMAIN OVER THE AREA THROUGH EARLY WEDNESDAY. DANGEROUS WIND CHILLS ARE EXPECTED THROUGH WEDNESDAY MORNING. WESTERLY WINDS ARE EXPECTED TO INCREASE WEDNESDAY AFTERNOON UP TO 20 MPH...POSSIBLY STRONGER...OVER SOME AREAS ACROSS WEST AND CENTRAL NORTH DAKOTA. RECENT SNOWFALL OF 2 TO 6 INCHES...AND THE FLUFFY NATURE OF THE SNOW...COMBINED WITH THE WINDS MAY RESULT IN WIDESPREAD BLOWING AND DRIFTING SNOW...POTENTIALLY IMPACTING TRAVEL. STAY TUNED FOR UPDATES. CHANCES FOR SNOW RETURN TO THE NORTHERN PLAINS LATER THIS WEEK AND OVER THE COMING WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
In the hours before
Local storm report, Feb 1, 10:53 AM MST, 3 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1153 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM SNOW JAMESTOWN 46.91N 98.71W
02/01/2011 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
DDERUNGLocal storm report, Feb 1, 10:54 AM MST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1154 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM SNOW OAKES 46.14N 98.09W
02/01/2011 M3.0 INCH DICKEY ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
DDERUNGLocal storm report, Feb 1, 10:55 AM MST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1155 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM SNOW STREETER 46.66N 99.35W
02/01/2011 M1.5 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
DDERUNGLocal storm report, Feb 1, 10:56 AM MST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
1156 AM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1147 AM SNOW WILTON 47.16N 100.78W
02/01/2011 M1.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
DDERUNGLocal storm report, Feb 1, 1:59 PM MST, 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BISMARCK ND
259 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0800 AM SNOW 4 N CARRINGTON 47.51N 99.13W
02/01/2011 M1.0 INCH FOSTER ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
DDERUNGLocal storm report, Feb 1, 2:01 PM MST, 47 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE BISMARCK ND
301 PM CST TUE FEB 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM SNOW 5 NW LINTON 46.32N 100.31W
02/01/2011 M1.5 INCH EMMONS ND CO-OP OBSERVER
24 HOUR SNOWFALL TOTAL.
0800 AM SNOW 4 N CARRINGTON 47.51N 99.13W
02/01/2011 M1.0 INCH FOSTER ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW WILTON 47.16N 100.78W
02/01/2011 M1.0 INCH MCLEAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW 2 NW BEULAH 47.28N 101.81W
02/01/2011 M1.0 INCH MERCER ND CO-OP OBSERVER
24 HOUR SNOW FALL
1147 AM SNOW 5 NW BISMARCK 46.86N 100.86W
02/01/2011 M1.1 INCH BURLEIGH ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW JAMESTOWN 46.91N 98.71W
02/01/2011 M1.0 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW OAKES 46.14N 98.09W
02/01/2011 M3.0 INCH DICKEY ND CO-OP OBSERVER
24 HOUR SNOWFALL
1147 AM SNOW STREETER 46.66N 99.35W
02/01/2011 M1.5 INCH STUTSMAN ND CO-OP OBSERVER
24 HOUR SNOWFALL
&&
JJTThe office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 1, 2:48 PM MST | Wind Chill Warning | BIS | Adams, Billings, Bottineau, Bowman, Burke, Burleigh and 26 more | 20 hr |
Nearby
Wind Chill Advisories in North Dakota, 2011Every wind chill advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.